Missouri, 2007

Flooding in Missouri, April 14 to 16, 2007

April 14 to 16, 2007 · NWS EAX · 4 events in 3 counties and zones

Rain combined with rapid snow melt, led to some minor river flooding April 14th through April 16th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

Rain combined with rapid snow melt, led to some minor river flooding April 14th through April 16th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 14, 11:25 AM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Apr 14, 11:25 AM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1225 PM CDT SAT APR 14 2007

...UPDATED SHORT TERM/AVIATION DISCUSSION...

.DISCUSSION...

WHAT LITTLE SUNSHINE WEVE SEEN OVER NW MO/NE KS LATE THIS MORNING
IS QUICKLY FILLING IN WITH DEEP CONGESTED CUMULUS. VISIBLE SATELLITE
IMAGERY SHOWS A COMPACT MID LEVEL SHORTWAVE DROPPING SOUTH THROUGH
IOWA EARLY THIS AFTERNOON. ENHANCED LIFT TO THE S/SW OF THIS SYSTEM
IS BEING REALIZED IN THE RAPIDLY GROWING CUMULUS DECK. RUC SOUNDINGS
SHOWED THAT VERY COLD TEMPERATURES ALOFT ARE CONTRIBUTING TO MODEST
SURFACE BASED INSTABILITY...WHICH MAY BE REALIZED ONCE TEMPERATURES
REACH THE MID 50S. SOME OF THIS INSTABILITY MAY BE OFFSET BY
LOWER DEWPOINTS...BUT SCATTERED HIGH-BASED SHOWERS SHOULD GRADUALLY
DEVELOP OVER THE NEXT COUPLE HOURS. MAY EVEN SEE SOME SMALL HAIL
ALONG WITH A RUMBLE OF THUNDER OR TWO IN THE HEAVIER CELLS.
OTHERWISE...MOST AREAS WILL AVERAGE PARTLY SUNNY THIS AFTERNOON WITH
THE DEFORMATION ZONE QUICKLY SHIFTING SOUTH AND EAST OF THE
AREA...TAKING THE STRATUS AND STEADIER PRECIPITATION WITH IT.

IF WINDS CAN DIMINISH...MAY SEE A FAIRLY WIDESPREAD GROUND FOG
DEVELOP OVERNIGHT...ESPECIALLY OVER THE SMALL SNOWPACK OVER THE SRN
CWA. WILL TAKE A LOOK AT THIS IN A BIT.

BOOKBINDER

&&

.PREV DISCUSSION...
/ISSUED 345 AM CDT SAT APR 14 2007/

UPPER LOW STARTING TO PICK UP SPEED AS IT OPENS UP AND LIFTS TO THE
NORTHEAST. DEFORMATION BAND OF RAIN AND SNOW WILL MOVE ACROSS
FORECAST AREA THIS MORNING...GRADUALLY DIMINISHING AS THE UPPER LOW
WEAKENS. TRICKY ON EXACTLY WHERE THE EDGE OF THE SNOW WILL BE.
GETTING RAIN SNOW MIX AS FAR NORTH AS MCI AT THIS TIME. AREAS JUST
SOUTH AND EAST OF KANSAS CITY ALREADY HAVE PICKED UP A COUPLE OF
INCHES OF SNOW FROM EARLY PRECIPITATION...SO THIS ADDITIONAL INCH OR
LESS WE SHOULD PICK UP WITH THE DEFORMATION BAND...WILL KEEP ROADS
SLUSHY.  BIGGER PROBLEMS WITH THE ADVISORY IS THOSE PORTIONS THAT
DID NOT PICK UP ANY SNOW WITH THE FIRST ROUND.  AREAS FROM NORTHERN
KANSAS CITY...TO MOBERLY MAY PICK UP A SLUSHY HALF INCH OUT OF THE
FINAL ROUND...WHICH IS NOT REALLY ADVISORY CRITERIA...BUT THE WET
SLUSHY NATURE OF THIS SNOW...IT WILL MAKE FOR SLICK ROADS...AND POOR
VISIBILITIES AT TIMES WILL ALSO MAKE DRIVING DIFFICULT...SO CAN NOT
JUSTIFY DROPPING THE ADVISORY AT THIS POINT FOR THOSE AREAS.

FOR THIS AFTERNOON...MODELS SHOW A SECONDARY WEAK SHORT WAVE
DROPPING DOWN BACK SIDE OF THE UPPER TROUGH. FORECAST SOUNDINGS SHOW
AN UNSTABLE LAYER UP THROUGH 650 MB FORMING WITH SOME MOISTURE IN
THE 800 TO 700 MB LAYER.  WILL PUT IT AS SPRINKLES AT THIS
POINT...BUT SOMETHING TO BE WATCHED IF IT CAN DEVELOP INTO MORE
SUBSTANTIAL CONVECTIVE SHOWERS THIS AFTERNOON.

LATER TONIGHT...WITH SURFACE RIDGING MOVING INTO WESTERN PORTIONS OF
FORECAST AREA...LIGHT WINDS AND THE VERY WET GROUND WHERE SNOW
FELL...WOULD EXPECT TO SEE SOME AREAS OF FOG FORMING.  WILL RESTRICT
THE MENTION TO PLACES THAT SHOULD HAVE THE WETTEST GROUND...MAINLY
FROM SOUTH OF KANSAS CITY INTO CENTRAL MISSOURI.

DURING THE DAY ON SUNDAY...NORTHWEST PORTIONS OF FORECAST AREA
SHOULD SEE THE GREATEST WARM UP...WITH LACK OF WET GROUND AND PLENTY
OF SUNSHINE. EVEN AREAS THAT RECEIVED SNOW...SHOULD BE ABLE TO WARM
UP SUBSTANTIALLY IN THE AFTERNOON AS WE MIX DOWN FROM 850 MB. MONDAY
SHOULD BE EVEN WARMER WITH UPPER RIDGE ACROSS AREA...AND SOUTHERLY
FLOW SETTING UP AHEAD OF NEXT SHORT WAVE.

PC

&&

.AVIATION...

CEILINGS CONTINUE TO RAISE THROUGH VFR EARLY THIS AFTERNOON AS
EARLIER STORM SYSTEM DEPARTS. HOWEVER...WILL STILL SEE BROKEN
CEILINGS AROUND 5-6KFT THROUGH THE AFTERNOON AS AN UPPER LEVEL
DISTURBANCE DROPS SOUTH ACROSS IOWA. MAY SEE AN ISOLATED SHOWER OR
THUNDERSTORM DEVELOP DUE TO WEAK INSTABILITY/COLD TEMPERATURES
ALOFT...BUT VFR CONDITIONS WILL PREVAIL.

CLOUDS TO DISSIPATE THIS EVENING WITH THE LOSS OF DAYTIME HEATING.
MAY SEE SOME SHALLOW GROUND FOG DEVELOP TOWARD 12Z GIVEN THE
RESIDUAL MOISTURE...ESPECIALLY AT KANSAS CITY TERMINALS...WITH THE
ONLY CAVEAT BEING DRY AIR ADVECTION UPSTREAM. FOR NOW HAVE HINTED AT
THIS POTENTIAL WITH MVFR VISIBILITIES IN THE 18Z TAFS.

BOOKBINDER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO EAX
Hazardous weather outlook, Apr 14, 12:00 PM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT SAT APR 14 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-151100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CDT SAT APR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 MODEST INSTABILITY AND COLD TEMPERATURES ALOFT MAY CONTRIBUTE
 TO WIDELY SCATTERED SHOWERS AND AN ISOLATED THUNDERSTORM OR TWO
 ACROSS THE REGION THIS AFTERNOON. ANY THUNDERSTORMS THAT DO
 DEVELOP WILL NOT BE SEVERE...ALTHOUGH SOME SMALL HAIL COULD MIX
 WITH THE RAINFALL IF STORMS DEVELOP.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL NOT BE NEEDED.

BOOKBINDER

In the hours before

Local storm report, Apr 14, 9:50 AM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1050 AM CDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     SNOW             4 N DREXEL              38.54N 94.61W
04/13/2007  E1.5 INCH        CASS               MO   TRAINED SPOTTER

1106 PM     SNOW             PAOLA                   38.58N 94.87W
04/13/2007  E2.0 INCH        MIAMI              KS   LAW ENFORCEMENT

            1 TO 2 INCHES OF SNOW. SEVERAL TRAFFIC ACCIDENTS
            REPORTED.

1121 PM     SNOW             WHITEMAN AFB            38.73N 93.55W
04/13/2007  E1.0 INCH        JOHNSON            MO   PUBLIC

1130 PM     SNOW             SEDALIA                 38.70N 93.23W
04/13/2007  E0.5 INCH        PETTIS             MO   LAW ENFORCEMENT

1239 AM     SNOW             GREENWOOD               38.85N 94.34W
04/14/2007  M2.0 INCH        JACKSON            MO   NWS EMPLOYEE

0131 AM     SNOW             HARRISONVILLE           38.66N 94.35W
04/14/2007  M3.0 INCH        CASS               MO   FIRE DEPT/RESCUE

            NUMEROUS POWER LINES AND TREE LIMBS UP TO 4 INCHES IN
            DIAMETER DOWNED

0724 AM     SNOW             BUTLER                  38.26N 94.34W
04/14/2007  M0.4 INCH        BATES              MO   CO-OP OBSERVER

            2.03 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW

0730 AM     SLEET            PLEASANT HILL           38.80N 94.27W
04/14/2007  M3.00 INCH       CASS               MO   NWS EMPLOYEE

            1.29 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW

0730 AM     SNOW             LEES SUMMIT             38.92N 94.38W
04/14/2007  M2.0 INCH        JACKSON            MO   NWS EMPLOYEE

            1.17 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW

0730 AM     SNOW             RAYMORE                 38.81N 94.46W
04/14/2007  M3.0 INCH        CASS               MO   CO-OP OBSERVER

            1.01 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW

0741 AM     SNOW             CENTERVILLE KS          38.22N 95.02W
04/14/2007  M2.5 INCH        LINN               KS   CO-OP OBSERVER

            2.48 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW

0747 AM     SNOW             MOUND CITY KS           38.14N 94.82W
04/14/2007  M1.0 INCH        LINN               KS   CO-OP OBSERVER

            2.10 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW

0846 AM     SNOW             4 S LEES SUMMIT         38.86N 94.38W
04/14/2007  M2.7 INCH        JACKSON            MO   NWS EMPLOYEE

            0.88 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW

0846 AM     SNOW             1 E STANLEY             38.85N 94.63W
04/14/2007  M1.9 INCH        JOHNSON            KS   CO-OP OBSERVER

            0.96 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW

0846 AM     SNOW             3 E OLATHE              38.89N 94.76W
04/14/2007  M3.0 INCH        JOHNSON            KS   CO-OP OBSERVER

            1.27 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW

0847 AM     SNOW             RIDGEWAY                40.38N 93.94W
04/14/2007  M2.3 INCH        HARRISON           MO   CO-OP OBSERVER

            0.72 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW

0853 AM     SNOW             PAOLA                   38.58N 94.87W
04/14/2007  M2.0 INCH        MIAMI              KS   CO-OP OBSERVER

            1.91 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW

0928 AM     SNOW             KINGSVILLE              38.74N 94.07W
04/14/2007  M3.5 INCH        JOHNSON            MO   CO-OP OBSERVER

            1.00 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW

1027 AM     SNOW             3 S STANLEY             38.81N 94.65W
04/14/2007  M2.5 INCH        JOHNSON            KS   CO-OP OBSERVER

            1.57 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW

&&

BOOKBINDER
Local storm report, Apr 14, 9:53 AM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1053 AM CDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     SNOW             4 N DREXEL              38.54N 94.61W
04/13/2007  E1.5 INCH        CASS               MO   TRAINED SPOTTER

1106 PM     SNOW             PAOLA                   38.58N 94.87W
04/13/2007  E2.0 INCH        MIAMI              KS   LAW ENFORCEMENT

            1 TO 2 INCHES OF SNOW. SEVERAL TRAFFIC ACCIDENTS
            REPORTED.

1121 PM     SNOW             WHITEMAN AFB            38.73N 93.55W
04/13/2007  E1.0 INCH        JOHNSON            MO   PUBLIC

1130 PM     SNOW             SEDALIA                 38.70N 93.23W
04/13/2007  E0.5 INCH        PETTIS             MO   LAW ENFORCEMENT

1239 AM     SNOW             GREENWOOD               38.85N 94.34W
04/14/2007  M2.0 INCH        JACKSON            MO   NWS EMPLOYEE

0131 AM     SNOW             HARRISONVILLE           38.66N 94.35W
04/14/2007  M3.0 INCH        CASS               MO   FIRE DEPT/RESCUE

            NUMEROUS POWER LINES AND TREE LIMBS UP TO 4 INCHES IN
            DIAMETER DOWNED

0724 AM     SNOW             BUTLER                  38.26N 94.34W
04/14/2007  M0.4 INCH        BATES              MO   CO-OP OBSERVER

            2.03 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW

0730 AM     SNOW             PLEASANT HILL           38.80N 94.27W
04/14/2007  E3.0 INCH        CASS               MO   NWS EMPLOYEE

            1.29 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW

0730 AM     SNOW             RAYMORE                 38.81N 94.46W
04/14/2007  M3.0 INCH        CASS               MO   CO-OP OBSERVER

            1.01 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW

0730 AM     SNOW             LEES SUMMIT             38.92N 94.38W
04/14/2007  M2.0 INCH        JACKSON            MO   NWS EMPLOYEE

            1.17 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW

0741 AM     SNOW             CENTERVILLE KS          38.22N 95.02W
04/14/2007  M2.5 INCH        LINN               KS   CO-OP OBSERVER

            2.48 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW

0747 AM     SNOW             MOUND CITY KS           38.14N 94.82W
04/14/2007  M1.0 INCH        LINN               KS   CO-OP OBSERVER

            2.10 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW

0846 AM     SNOW             3 E OLATHE              38.89N 94.76W
04/14/2007  M3.0 INCH        JOHNSON            KS   CO-OP OBSERVER

            1.27 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW

0846 AM     SNOW             1 E STANLEY             38.85N 94.63W
04/14/2007  M1.9 INCH        JOHNSON            KS   CO-OP OBSERVER

            0.96 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW

0846 AM     SNOW             4 S LEES SUMMIT         38.86N 94.38W
04/14/2007  M2.7 INCH        JACKSON            MO   NWS EMPLOYEE

            0.88 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW

0847 AM     SNOW             RIDGEWAY                40.38N 93.94W
04/14/2007  M2.3 INCH        HARRISON           MO   CO-OP OBSERVER

            0.72 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW

0853 AM     SNOW             PAOLA                   38.58N 94.87W
04/14/2007  M2.0 INCH        MIAMI              KS   CO-OP OBSERVER

            1.91 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW

0928 AM     SNOW             KINGSVILLE              38.74N 94.07W
04/14/2007  M3.5 INCH        JOHNSON            MO   CO-OP OBSERVER

            1.00 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW

1027 AM     SNOW             3 S STANLEY             38.81N 94.65W
04/14/2007  M2.5 INCH        JOHNSON            KS   CO-OP OBSERVER

            1.57 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW

&&

BOOKBINDER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 flood. Local standard time, as filed.

Flood, Henry

When
April 14, 1:00 PM CST to April 16, 8:00 AM CST
Where
Henry County, 4.23 mi WNW of Urich to 2.21 mi NW of Lucas
Cause
Heavy Rain / Snow Melt
Reported by
COOP Observer
Coordinates
38.497, -94.070

The South Grand River near Urich crested at 26.87 feet, or 2.87 feet above flood stage.

Flood, Johnson

When
April 14, 2:00 PM CST to April 15, 8:00 AM CST
Where
Johnson County, 0.54 mi NW of Vly City to 3.51 mi ESE of Vly City
Cause
Heavy Rain / Snow Melt
Reported by
COOP Observer
Coordinates
38.875, -93.638

The Blackwater River near Valley City crested at 24.30 feet, or 2.30 feet above flood stage.

Flood, Cooper

When
April 14, 5:00 PM CST to April 15, 1:00 AM CST
Where
Cooper County, 1.81 mi NE of Clifton City to 1.15 mi SW of Otterville
Cause
Heavy Rain / Snow Melt
Reported by
Other Federal Agency
Coordinates
38.790, -93.028

The Lamine River at Otterville crested at 15.99 feet, or 0.99 feet above flood stage.

Flood, Henry

When
April 15, 5:00 AM CST to 10:00 AM CST
Where
Henry County, 1.43 mi WNW of Blairstown to 2.67 mi SW of Blairstown
Cause
Heavy Rain / Snow Melt
Reported by
COOP Observer
Coordinates
38.577, -93.995

The Big Creek at Blairstown crested at 20.30 feet, or 0.30 feet above flood stage.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64789, 64790, 64788, 64787.